Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 122, NWS Louisville, KY

April 20, 20119 counties in Kentucky

NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2011, 1:29 AM CDT for 9 counties in Kentucky. It was in force for 46 min. 9 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 20, 2011, 1:29 AM CDT (06:29 UTC)
Expired
Apr 20, 2011, 2:15 AM CDT
In force
46 min
Issued by
NWS Louisville, KY
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Allen County, KY, Barren County, KY, Butler County, KY, Edmonson County, KY, Hart County, KY, Logan County, KY, Metcalfe County, KY, Simpson County, KY, Warren County, KY

The radar

The Nashville radar (KOHX), 103 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 20, 1:30 AM CDTHAIL 1Brownsville, KY
Apr 20, 1:35 AM CDTTSTM WND DMGBowling Green, KYTREES WERE DOWN...SOME ON POWER LINES. POWER LINES DOWN. TREES BLOCKING ROADS.
Apr 20, 1:35 AM CDTHAIL 14 Sw Bowling Green, KYUP TO QUARTER SIZE HAIL IN THE MEMPHIS JUNCTION AREA.
Apr 20, 1:43 AM CDTHAIL 1Plano, KY
Apr 20, 1:45 AM CDTHAIL 1Bowling Green, KY
Apr 20, 1:50 AM CDTTSTM WND DMGGlasgow, KYTREES AND POWER LINES DOWN COUNTY WIDE. A TREE WAS BLOCKING CHERRY STREET IN THE TOWN OF GLASGOW.
Apr 20, 1:50 AM CDTTSTM WND GST 69Glasgow, KY
Apr 20, 1:57 AM CDTTSTM WND DMGBrownsville, KYTREES DOWN ON HOMES IN THE SOUTHERN PART OF THE COUNTY.
Apr 20, 2:15 AM CDTTSTM WND DMGEdmonton, KYTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 9 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 19, 9:13 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 6.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2011-04-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1997 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2011-04-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 92 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1997 J/kg
Mixed-layer CIN
-93 J/kg
Mixed-layer LCL
1626 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
92 m²/s²
0-3 km storm-relative helicity
239 m²/s²
Significant tornado parameter
0.4
Supercell composite
7.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

139 
WUUS53 KLMK 200629
SVRLMK
KYC003-009-031-061-099-141-169-213-227-200715-
/O.NEW.KLMK.SV.W.0122.110420T0629Z-110420T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
129 AM CDT WED APR 20 2011

THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN ALLEN COUNTY IN SOUTH CENTRAL KENTUCKY...
  BARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHEASTERN BUTLER COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  SOUTHERN HART COUNTY IN SOUTH CENTRAL KENTUCKY...
  EASTERN LOGAN COUNTY IN SOUTH CENTRAL KENTUCKY...
  WESTERN METCALFE COUNTY IN SOUTH CENTRAL KENTUCKY...
  NORTHERN SIMPSON COUNTY IN SOUTH CENTRAL KENTUCKY...
  WARREN COUNTY IN SOUTH CENTRAL KENTUCKY...
  THIS INCLUDES THE CITY OF BOWLING GREEN...

* UNTIL 215 AM CDT

* AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM RIVERSIDE TO 6 MILES SOUTH OF
  AUBURN...MOVING SOUTHEAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...
  MEMPHIS JUNCTION...
  GLASGOW...
  ASPHALT AND WINDYVILLE...
  ARTHUR AND TUCKERTOWN...
  ELKO AND PIG...
  MAMMOTH CAVE AND THREE FORKS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT AND HAVE THEM RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE IN LOUISVILLE.

&&

LAT...LON 3721 8666 3727 8569 3718 8569 3713 8564
      3686 8556 3687 8560 3686 8559 3680 8675
TIME...MOT...LOC 0629Z 268DEG 49KT 3716 8643 3678 8665
WIND...HAIL 60MPH 1.00IN

$$

AL
1 follow-up statement
834 
WWUS53 KLMK 200655
SVSLMK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
255 AM EDT WED APR 20 2011

KYC031-141-213-200704-
/O.CAN.KLMK.SV.W.0122.000000T0000Z-110420T0715Z/
BUTLER KY-LOGAN KY-SIMPSON KY-
155 AM CDT WED APR 20 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN SIMPSON...EASTERN
LOGAN AND SOUTHEASTERN BUTLER COUNTIES IS CANCELLED...

TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.

LAT...LON 3683 8652 3716 8642 3717 8640 3719 8641
      3727 8569 3718 8569 3713 8564 3686 8556
      3687 8560 3686 8560 3682 8651
TIME...MOT...LOC 0654Z 268DEG 49KT 3717 8600 3679 8622

$$

KYC003-009-061-099-169-227-200715-
/O.CON.KLMK.SV.W.0122.000000T0000Z-110420T0715Z/
HART KY-EDMONSON KY-WARREN KY-METCALFE KY-BARREN KY-ALLEN KY-
155 AM CDT WED APR 20 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 215 AM CDT
FOR NORTHERN ALLEN...BARREN...WESTERN METCALFE...EASTERN WARREN...
SOUTHERN EDMONSON AND SOUTHERN HART COUNTIES...

AT 151 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM UNION CITY TO ALLEN SPRINGS...
MOVING EAST AT 55 MPH.

* SEVERE THUNDERSTORMS WILL ALSO IMPACT...
  THREE SPRINGS...
  PLUM SPRINGS...
  MOUNT VICTOR...
  GLASGOW...
  EDMONTON...
  HORSE CAVE AND ROWLETTS...
  LEGRANDE AND UNO...
  PASCAL AND MONROE...
  KINO AND KNOB LICK...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3683 8652 3716 8642 3717 8640 3719 8641
      3727 8569 3718 8569 3713 8564 3686 8556
      3687 8560 3686 8560 3682 8651
TIME...MOT...LOC 0654Z 268DEG 49KT 3717 8600 3679 8622
WIND...HAIL 60MPH 1.00IN

$$

BJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 12:33 AM CDT, 56 minutes earlier.

Area forecast discussion, Apr 20, 12:33 AM CDT, 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
133 AM EDT WED APR 20 2011

...MESOSCALE UPDATE...

...WIDESPREAD DAMAGING WIND EVENT NOW SPREADING INTO EAST CENTRAL
AND SOUTH CENTRAL KENTUCKY...

LARGE SQUALL LINE/BOW ECHO CONTINUES TO MOVE EASTWARD ACROSS THE
FORECAST AREA THIS MORNING.  OVERALL...THE LINE HAS WEAKENED JUST A
BIT AS INSTABILITY ACROSS EASTERN KY IS DECREASING DUE TO THE
NOCTURNAL COOLING OF THE ATMOSPHERE.  RADAR INDICATES THAT COLD POOL
IS STARTING TO BECOME A BIT MORE DOMINANT AS A GUST FRONT IS
STARTING TO PUSH OUT AHEAD OF THE MAIN LINE...ESPECIALLY ACROSS
SOUTH-CENTRAL KENTUCKY.

BASED ON RADAR ESTIMATES...THIS SQUALL LINE WILL IMPACT THE
LEXINGTON METRO AREA WITHIN THE NEXT 30-45 MINUTES.  LEXINGTON METRO
SHOULD EXPECT INTENSE RAINFALL...WIND GUSTS UP TO 60-65 MPH ALONG
WITH QUITE A BIT OF LIGHTNING.  THESE WIND GUSTS WILL LIKELY RESULT
IN SCATTERED POWER OUTAGES ALONG WITH TREES/TREE BRANCHES COMING
DOWN.

FURTHER SOUTH TOWARD THE BOWLING GREEN AREA...SQUALL LINE HAS BECOME
SOMEWHAT EAST-WEST ORIENTED WITH A TREMENDOUS AMOUNT OF RAINFALL
OCCURING JUST NORTHWEST OF THE BOWLING GREEN AREA.  WE ARE
MONITORING RAINFALL AMOUNTS AND FLASH FLOOD WARNINGS MAY BE REQUIRED
IF TRAINING CONTINUES.  THE SQUALL LINE IS FORECAST TO DROP
SOUTHWARD INTO THE BOWLING GREEN AREA WITHIN THE NEXT HOUR.

.SHORT TERM (TONIGHT AND WEDNESDAY)...

...SEVERE WEATHER EPISODE LIKELY LATE THIS EVENING INTO THE
OVERNIGHT PERIOD. WIND DAMAGE...SOME OF IT POTENTIALLY
SIGNIFICANT...AND ISOLATED TORNADOES EXPECTED...

PARAMETERS STILL IN PLACE FOR A SEVERE WEATHER OUTBREAK OVER
S-CENTRAL IND AND CENTRAL KY TONIGHT. LOW CLOUDS TRAPPED UNDERNEATH
CAPPING INVERSION HAVE BEEN SLOW TO CLEAR THIS AFTERNOON...BUT ARE
STARTING TO ERODE. TEMPS NOW WARMING NICELY WITH READINGS NOW IN MID
70S TO MID 80S. WARM FRONT...RESPONSIBLE FOR TSTMS THIS MORNING OVER
PARTS OF SRN IND...HAS LIFTED JUST N OF AREA. AT THIS TIME...ANOTHER
AXIS OF ENHANCED CLOUDS WAS LOCATED OVER SRN IL INTO SW IND WHERE
SCT SHOWERS AND TSTMS COULD DEVELOP THIS AFTERNOON WITHIN AREA OF
SLOWLY ERODING CAPPING INVERSION ALOFT. 12Z NAM ACTUALLY RESOLVED
THIS FEATURE AND DEVELOPS SOME WARM-SECTOR CONVECTION LATE THIS
AFTERNOON AND EARLY EVENING. WILL CONTINUE TO INCLUDE A CHANCE OF
TSTMS OVER S-CENTRAL IND AND N-CENTRAL KY THROUGH EARLY EVENING TO
ACCOUNT FOR THIS FEATURE.

SPC HAS JUST ISSUED THE FIRST TORNADO WATCH FOR PARTS OF CENTRAL IL
TO SRN/SW MO...THE AREA WHERE THE SEVERE WEATHER OUTBREAK WILL
BEGIN. IN THIS AREA...INSTABILITY...INCREASING LOW-LEVEL SHEAR...AND
INCREASING FORCING ALONG THE COLD FRONT WILL ALLOW TSTMS TO EXPAND
RAPIDLY AS THE CAP IS BROKEN. CELLULAR-BASED CONVECTION (I.E.
SUPERCELLS) IS LIKELY IN THIS AREA. THIS AREA WILL CONGEAL INTO A
LINEAR MODE OF CONVECTION (I.E., SQUALL LINE) WITH BOWING SEGMENTS
INCREASING IN NUMBER WITH TIME AS THE LINE MOVES E INTO THE LOWER OH
VALLEY THIS EVENING. THE MODELS ARE USUALLY SLOW IN THE TIMING OF
THE LINE AS THE COLD POOL ASSOCIATED WITH RAIN WITH THE STORMS HELPS
TO ACCELERATE THE LINE FASTER THAN WOULD BE EXPECTED GIVEN AMBIENT
WIND FIELDS. AS A RESULT...EXPECT LINE TO REACH OUR FAR NW COUNTY
(DUBOIS) IN IND BY ABOUT 10 PM EDT...LOUISVILLE TO BOWLING GREEN
AXIS ABOUT 11 PM OR MIDNIGHT...FRANKFORT ABOUT 12-2 AM AND LEXINGTON
AROUND 2-3 AM EDT.

ALTHOUGH CONVECTION WILL FORM ALONG AND JUST E OF THE FRONT IN MO
THIS AFTERNOON...AFTER THE STORMS BECOME AN ORGANIZED LINE...THE
LINE WILL RACE AHEAD OF THE COLD FRONT. MODELS HINT THAT A SECONDARY
LINE OF AT LEAST SCT TSTMS COULD FORM ALONG THE ACTUAL FRONT A
COUPLE/FEW HOURS AFTER THE INITIAL LINE. HOWEVER...THE INITIAL LINE
WILL BE THE MAIN ONE TO BE CONCERNED ABOUT FOR SEVERE WEATHER...
DESPITE THE TIME OF DAY (I.E. LATE EVENING/OVERNIGHT).

AS FAR AS SEVERE POTENTIAL...TYPICALLY LINES OF STORMS DO NOT
PRODUCE WIND DAMAGE ALONG THEIR ENTIRE LENGTH...ALTHOUGH GUSTY WINDS
DO OCCUR ALONG MOST OF IT. THIS IS LIKELY TO BE THE CASE AGAIN
TONIGHT. NEVERTHELESS...ORGANIZED BOW ECHOES ARE LIKELY TO OCCUR
TONIGHT AND IN THIS CASE HAVE THE POTENTIAL TO PRODUCE SIGNIFICANT
WIND DAMAGE (70-80 MPH WINDS) ALONG WITH ISOLATED/WIDELY SCATTERED
TORNADOES. ANY TORNADOES WHICH FORM WILL LIKELY BE SHORT IN DURATION
BUT COULD FORM QUICKLY AND DO DAMAGE. SOME CELLS MAY ALSO PRODUCE
LARGE HAIL...BUT HAIL WILL BE A SECONDARY CONCERN TO THE WIND DAMAGE
AND TORNADO POTENTIAL. ALSO...RAINFALL RATES WILL BE HIGH...BUT
INTENSE RAINFALL WILL BE BRIEF SO NOT EXPECTING A WIDESPREAD FLOOD/
FLASH FLOOD EVENT AT THIS TIME...ALTHOUGH ISOLATED PROBLEMS MAY
OCCUR.

SINCE THE STORMS WILL BE OCCURRING LATE THIS EVENING INTO THE
OVERNIGHT PERIOD...A MORE ATYPICAL TIME OF OCCURRENCE FOR US...AND
SINCE PEOPLE MAY BE SLEEPING...PEOPLE ARE ENCOURAGED TO HAVE A
DEFINITE PLAN OF ACTION AND KNOW WHAT TO DO WHEN WARNINGS ARE ISSUED
OR WEATHER CONDITIONS DETERIORATE RAPIDLY. THE SEVERE POTENTIAL WILL
NOT LAST LONG AT ANY ONE LOCATION SINCE STORMS WILL BE RACING EWD.

AFTER THE COLD FRONT MOVES THROUGH WED MORNING...MODELS SHOW
LOW-LEVEL CLOUDS HANGING IN DURING THE MORNING BEFORE CLEARING
STARTS TO RETURN BY AFTERNOON AS SURFACE HIGH PRESSURE BUILDS IN.
IN OTHER WORDS...IT WILL BE A MUCH CALMER DAY AFTER A POTENTIALLY
BUSY AND STORMY NIGHT.

.LONG TERM (WEDNESDAY NIGHT - TUESDAY)...

DIDN/T SPEND AS MUCH TIME ON THE LONG TERM TODAY DUE TO SIGNIFICANT
CONCERNS IN THE SHORT TERM...BUT WAS ABLE TO GIVE IT A QUICK LOOK.

WEDNESDAY NIGHT INTO THURSDAY STILL LOOK PRIMARILY DRY. CAN/T
COMPLETELY RULE OUT A STRAY POP-UP THUNDERSTORM THURSDAY AFTERNOON
IN THE SOUTH SO WILL HOLD ON TO TINY POPS THEN.

THUNDERSTORM COVERAGE STILL EXPECTED TO INCREASE THURSDAY NIGHT AS
LOW PRESSURE MOVES ALONG THE KANSAS/OKLAHOMA BORDER AND A WARM FRONT
SHARPENS FROM THE LOW TO THE CENTRAL APPALACHIANS. THUNDERSTORMS
WILL CONTINUE THROUGH FRIDAY IN A MOIST UNSTABLE ATMOSPHERE WITH
THE WARM FRONT NEARBY. WE MAY GET A BRIEF BREAK FRIDAY EVENING AS
THE WARM FRONT LIFTS TO THE NORTH. THUNDERSTORMS WILL THEN RETURN
LATE FRIDAY NIGHT INTO SATURDAY MORNING AS LOW PRESSURE MOVES BY TO
OUR NORTHWEST AND SWINGS A COLD FRONT INTO THE REGION. MODELS
CONTINUE TO GROW MORE SHEEPISH ABOUT THE CHANCES OF SEVERE WEATHER
WITH THIS SYSTEM.  A COUPLE OF DAYS AGO SEVERE WEATHER LOOKED LIKE A
GOOD BET...BUT NOW THERE IS MORE UNCERTAINTY.

THE FUTURE OF THIS SYSTEM IS IN QUESTION AS WELL. THE GFS STILL
WANTS TO STALL IT OUT ROUGHLY ALONG THE OHIO RIVER KEEPING US WET.
THE ECMWF STILL WANTS TO LIFT IT BACK NORTH OUT OF THE REGION
KEEPING US DRY. THE GFS SOLUTION DOES HAVE SOME WEAK SUPPORT FROM
THE GEM ENSEMBLE MEAN AND GFS ENSEMBLE MEAN. THE ECMWF HAS TRENDED
JUST A BIT CLOSER TO THE GFS AND WE ARE CURRENTLY IN A WET PATTERN.
THUS...WILL HOLD ON TO THE SMALL POPS WE ALREADY HAD GOING THROUGH
SUNDAY NIGHT.

MONDAY-MONDAY NIGHT STAND A DECENT CHANCE AT BEING RELATIVELY
DRY...THEN A COLD FRONTAL PASSAGE IS ON TAP FOR TUESDAY.

&&

.AVIATION (06Z TAF ISSUANCE)...

MATURE SQUALL LINE CURRENTLY MOVING THROUGH SOUTHERN INDIANA AND
CENTRAL KENTUCKY EARLY THIS MORNING.  CURRENTLY THE SYSTEM IS MOVING
THROUGH LOUISVILLE INTERNATIONAL...BUT THE WORST OF THE SEVERE
CONDITIONS WILL BE EAST OF KSDF BY 20/06Z.  THE SQUALL LINE WILL
EVENTUALLY AFFECT BLUEGRASS FIELD IN LEXINGTON.  BASED ON RADAR
ESTIMATES THE LINE SHOULD BE IMPACTING THE TERMINAL BY 20/06Z.  WE
EXPECT IFR CONDITIONS WITH SFC WINDS GUSTING AS HIGH TO 40-50KTS.

FURTHER SOUTH AT KBWG...SQUALL LINE IS TAKING A BIT MORE OF AN
EAST-WEST ORIENTATION AND DIPPING SLOWLY TO THE SOUTH.  LATEST RADAR
IMAGERY SHOWING A BIT OF A GUST FRONT COMING OUT OF THE LINE AND
THAT MAY IMPACT KBWG BEFORE THE RAIN GETS THERE.  ADDITIONAL
CONVECTION IN SOUTHWEST KENTUCKY WILL ALSO IMPACT KBWG...SO STORMY
CONDITIONS ARE EXPECTED THERE FOR MUCH OF THE OVERNIGHT PERIOD.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
KY...NONE.
IN...NONE.
&&

MESOSCALE......MJ
SHORT TERM.....TWF
LONG TERM......13
AVIATION.......MJ
Hazardous weather outlook, Apr 19, 4:35 PM CDT, 8 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LOUISVILLE KY
535 PM EDT TUE APR 19 2011

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-200830-
ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN-
CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY-
BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY-
JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY-
SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY-
FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY-
MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY-
GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY-
TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY-
ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY-
CUMBERLAND KY-CLINTON KY-
535 PM EDT TUE APR 19 2011 /435 PM CDT TUE APR 19 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
INDIANA AND CENTRAL KENTUCKY.

.DAY ONE...TONIGHT.

SEVERE WEATHER OUTBREAK EXPECTED LATE THIS EVENING AND OVERNIGHT
OVER SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY.

A COLD FRONT WILL APPROACH THE REGION LATE TONIGHT. THUNDERSTORMS
WILL MOVE INTO THE WESTERN PORTIONS OF THE AREA AROUND 10 PM EDT
TONIGHT. THE STORMS WILL RACE EASTWARD BETWEEN 10 PM AND 4 AM
ACROSS THE FORECAST AREA. THE STORMS WILL BE CAPABLE OF PRODUCING
DAMAGING WINDS OVER 60 MPH...WITH ISOLATED DESTRUCTIVE WINDS OF 70
TO 80 MPH. ISOLATED TORNADOES ARE ALSO EXPECTED...ALONG WITH SOME
HAIL. HEAVY RAINFALL WITH TOTALS OF 1 TO 1.5 INCHES WITH LOCALLY
HIGHER AMOUNTS...IS ALSO LIKELY.

SINCE THESE SEVERE AND POTENTIALLY FLASH FLOOD PRODUCING STORMS ARE
EXPECTED TO AFFECT THE OUTLOOK AREA AT NIGHT...WE HIGHLY ENCOURAGE
YOU TO SET YOUR NOAA WEATHER RADIO TO ALERT MODE SO THAT YOU CAN BE
AWAKENED IN THE EVENT THAT A WARNING IS ISSUED WHILE YOU ARE ASLEEP.
MANY SEVERE WEATHER AS WELL AS FLASH FLOOD FATALITIES OCCUR LATE AT
NIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

A FEW LINGERING THUNDERSTORMS WILL BE POSSIBLE IN THE BLUEGRASS
AND LAKE CUMBERLAND REGIONS EARLY WEDNESDAY MORNING BUT WILL MOVE
QUICKLY OFF TO THE EAST.

SCATTERED STORMS WILL RETURN TO THE AREA THURSDAY NIGHT AND
FRIDAY AHEAD OF THE NEXT SYSTEM...WHICH MAY BRING A ROUND OF
STRONG STORMS MAINLY FROM FRIDAY NIGHT INTO SATURDAY. THIS SYSTEM
HAS LOST SOME OF ITS POTENCY IN RECENT FORECASTS...STAY TUNED TO
SEE HOW THIS NEXT SYSTEM SHAPES UP.

SCATTERED THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE THROUGH THE
REST OF THE WEEKEND AND INTO EARLY NEXT WEEK.

HEAVY RAINS FROM THE STORMS ARE EXPECTED TO CAUSE RISING WATER
LEVELS ON AREA RIVERS...INCLUDING THE OHIO...AND MAY RESULT IN
FLASH FLOODS AND AREAL FLOODING AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR TONIGHT AND MAY BE NEEDED LATE
IN THE WEEK THROUGH THE WEEKEND.

KIRKPATRICK

In the hours before

Local storm report, Apr 20, 1:06 AM CDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
206 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 AM     TSTM WND DMG     FRANKFORT               38.19N  84.87W
04/20/2011                   FRANKLIN           KY   EMERGENCY MNGR

            CAPITAL AVENUE CLOSED BY DOWNED TREE.

&&

EVENT NUMBER LMK1100449

MRC
Local storm report, Apr 20, 1:08 AM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
208 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1229 AM     TSTM WND DMG     SCOTTSBURG              38.69N  85.78W
04/20/2011                   SCOTT              IN   BROADCAST MEDIA

            TREES DOWNED COUNTYWIDE...SOME BLOCKING ROADS.

&&

EVENT NUMBER LMK1100450

MRC
Local storm report, Apr 20, 1:18 AM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
218 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0125 AM     TSTM WND DMG     BROWNSBORO              38.35N  85.50W
04/20/2011                   OLDHAM             KY   EMERGENCY MNGR

            ROOF BLOWN OFF HOUSE

&&

EVENT NUMBER LMK1100451

MRC
Local storm report, Apr 20, 1:22 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
222 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0221 AM     TSTM WND DMG     LEWISBURG               36.99N  86.95W
04/20/2011                   LOGAN              KY   LAW ENFORCEMENT

            TREE DOWN ON HIGHWAY 431.

&&

EVENT NUMBER LMK1100452

MRC
Local storm report, Apr 20, 1:27 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
227 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1235 AM     TSTM WND DMG     JEFFERSONVILLE          38.30N  85.73W
04/20/2011                   CLARK              IN   EMERGENCY MNGR

            WIND DAMAGE AT THE 3100 BLOCK OF HOLMANS LANE. TWO
            MOBILE HOMES DESTROYED AT THE SUNSET MOBILE HOME PARK.
            OTHER TRAILERS WERE OFF THEIR FOUNDATIONS. STRUCTURAL
            DAMAGE TO A CHURCH. SIX POWER POLES DOWNED. WIRES DOWN.

&&

EVENT NUMBER LMK1100453

MRC
Local storm report, Apr 20, 1:29 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
229 AM EDT WED APR 20 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0205 AM     TSTM WND DMG     NICHOLASVILLE           37.88N  84.58W
04/20/2011                   JESSAMINE          KY   BROADCAST MEDIA

            LIGHT POLE DOWN NEAR THE NORTH JUNCTION OF US 27 IN
            NICHOLASVILLE. TREES DOWN AT ALLEN DRIVE.

&&

EVENT NUMBER LMK1100454

MRC

The office that day

Everything else NWS Louisville, KY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 19, 9:26 PM CDTSpecial Weather StatementLMKHancock49 min
Apr 19, 9:51 PM CDTSevere Thunderstorm WarningLMKHancock24 min
Apr 19, 9:59 PM CDTTornado WarningLMKHancock46 min
Apr 19, 10:11 PM CDTSevere Thunderstorm WarningLMKHancock, Ohio34 min
Apr 19, 10:29 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Meade46 min
Apr 19, 10:34 PM CDTTornado WarningLMKMeade41 min
Apr 19, 10:45 PM CDTSevere Thunderstorm WarningLMKHancock, Ohio30 min
Apr 19, 10:54 PM CDTTornado WarningLMKBreckinridge, Meade36 min
Apr 19, 11:04 PM CDTTornado WarningLMKBullitt, Hardin, Jefferson56 min
Apr 19, 11:13 PM CDTSevere Thunderstorm WarningLMKBreckinridge, Grayson, Hancock, Hardin, Meade, Ohio47 min
Apr 19, 11:17 PM CDTTornado WarningLMKTrimble43 min
Apr 19, 11:25 PM CDTTornado WarningLMKHenry, Oldham, Trimble50 min
Apr 19, 11:38 PM CDTSevere Thunderstorm WarningLMKBullitt, Grayson, Hardin, Hart, Larue, Nelson37 min
Apr 19, 11:44 PM CDTSevere Thunderstorm WarningLMKAnderson, Henry, Nelson, Shelby, Spencer46 min
Apr 19, 11:49 PM CDTTornado WarningLMKShelby, Spencer26 min
Apr 20, 12:09 AM CDTSevere Thunderstorm WarningLMKMarion, Nelson, Washington36 min
Apr 20, 12:10 AM CDTSevere Thunderstorm WarningLMKBarren, Butler, Edmonson, Grayson, Hart, Metcalfe and 1 more35 min
Apr 20, 12:17 AM CDTAreal Flood AdvisoryLMKBreckinridge, Grayson, Hancock, Ohio3 hr
Apr 20, 12:18 AM CDTSevere Thunderstorm WarningLMKGreen, Larue, Marion, Taylor42 min
Apr 20, 12:19 AM CDTSevere Thunderstorm WarningLMKAnderson, Bourbon, Clark, Fayette, Franklin, Harrison and 6 more41 min
Apr 20, 12:26 AM CDTSevere Thunderstorm WarningLMKBoyle, Casey, Garrard, Jessamine, Lincoln, Madison and 2 more34 min
Apr 20, 12:43 AM CDTSevere Thunderstorm WarningLMKButler, Logan, Simpson47 min
Apr 20, 12:43 AM CDTTornado WarningLMKBourbon, Fayette, Harrison, Scott17 min
Apr 20, 12:50 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Butler, Edmonson, Hart, Metcalfe and 2 more40 min
Apr 20, 12:58 AM CDTSevere Thunderstorm WarningLMKBourbon, Clark, Fayette, Harrison, Jessamine, Nicholas and 1 more32 min
Apr 20, 1:02 AM CDTSevere Thunderstorm WarningLMKBoyle, Clark, Garrard, Jessamine, Lincoln, Madison43 min
Apr 20, 1:02 AM CDTTornado WarningLMKLogan, Simpson28 min
Apr 20, 1:07 AM CDTFlash Flood WarningLMKButler, Edmonson, Grayson, Ohio3 hr
Apr 20, 1:07 AM CDTSevere Thunderstorm WarningLMKAdair, Casey, Green, Lincoln, Russell, Taylor38 min
Apr 20, 1:25 AM CDTTornado WarningLMKAllen, Simpson35 min
Apr 20, 1:49 AM CDTAreal Flood AdvisoryLMKBarren, Boyle, Casey, Edmonson, Grayson, Green and 8 more3 hr
Apr 20, 1:49 AM CDTSevere Thunderstorm WarningLMKAdair, Boyle, Casey, Garrard, Green, Lincoln and 4 more41 min
Apr 20, 1:52 AM CDTTornado WarningLMKAllen, Barren, Monroe23 min
Apr 20, 2:13 AM CDTSevere Thunderstorm WarningLMKAllen, Barren, Cumberland, Metcalfe, Monroe32 min
Apr 20, 2:16 AM CDTSevere Thunderstorm WarningLMKAdair, Barren, Casey, Clinton, Cumberland, Metcalfe and 2 more29 min
Apr 20, 2:34 AM CDTSpecial Weather StatementLMKClinton, Cumberland26 min
Apr 20, 2:47 AM CDTSevere Thunderstorm WarningLMKAdair, Casey, Clinton, Cumberland, Russell28 min
Apr 20, 6:45 AM CDTRiver Flood AdvisoryLMKOhio24 hr
Apr 20, 9:24 AM CDTRiver Flood WarningLMKJefferson, Oldham15 days
Apr 20, 9:24 AM CDTRiver Flood WarningLMKJefferson, Meade49 hr
Apr 20, 9:24 AM CDTRiver Flood WarningLMKBreckinridge, Hancock17 days

Nearby

Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.